U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

How do you get a positive leukocyte esterase result from antibiotic induced tubulointerstitial nephritis?

1 doctor answer1 doctor weighed in
Dr. George Klauber
Specializes in Pediatric Urology
Inflammation cells: Antibiotic induced interstitial nephritis causes an inflammatory reaction in the kidney between nephron tubules which drain the glomeruli (microscopic filters) these inflammation white blood cells work their way into lumen of damaged interstitial tubules & thus into urine which will give a positive leucocyte esterase result. Latter is test for wbcs in urine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 34-year-old member asked:

How to get a positive leukocyte esterase result from drug induced (antbiotic) tubulointerstitial nephritis?

1 doctor answer3 doctors weighed in
Dr. Marisa Johnson
Specializes in Nephrology and Dialysis
Normal Occurrence: Leukocyte Esterase simply means the presence of WBCs. Drug-induced nephritis is partly an inflammatory response and that means the presence of WBCs. Once the nephritis clears up the leukocyte esterase should also clear up.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 13, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.